MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr is the only report being submitted for mfr report #2954740-2017-00109.Procode: krd/hcg.(b)(4).Concomitant medical products: echelon 10, medtronic product, galaxy g2 coil 2.5x3.5.Conclusion: concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned by the end user/hospital before being returned, which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.An unreported severe kink was found on the dpu located 61.0 centimeters off the proximal end.Unreported coil detachment was also noted and the coil was not returned.The coil detachment was mechanical in nature.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred cannot be determined.The complaint of the coil being impeded and stretched is not confirmed.Without the return of the detached coil and the echelon 10 microcatheter used in the procedure, the root cause of the coil being impeded and stretched cannot be determined; however, the most likely contributing factor may have been due to distal interference of an unknown source and location inside the microcatheter.This interference may have also caused the coil to become temporarily anchored which caused the coil to stretch upon removal.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a g2 cmplx xs coil (641cx0306/p11684) got stuck in the mid portion of the microcatheter (echelon 10, medtronic product) and found to be stretched when it was removed from the microcatheter during an ica terminus aneurysm coiling procedure.The coil was still attached to the delivery system when it was removed from the patient.Reportedly, a galaxy g2 coil 2.5x3.5 was successfully used with the microcatheter prior to this event.Only the g2 cmplx xs coil (complaint product) was removed from the patient.The procedure was delayed about 10 minutes and was completed with other coils.The patient¿s status post procedure was well.The patient was a (b)(6) male; the aneurysm was 2.8 wide, 2.2 long, with a 1.6 neck.There were no patient complications as a result of this event, nor was any additional intervention required.An adequate continuous flush was maintained through the catheter.The device is being returned for evaluation.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6573307
Report Number2954740-2017-00109
Device Sequence Number91749
Product Code KRD
UDI-Device Identifier10878528008948
UDI-Public(01)10878528008948(17)201231(10)P11684
Combination Product (Y/N)N
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number641CX0306
Device Lot NumberP11684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/17/2017
Patient Sequence Number1
Patient Age45 YR